Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

January 1, 2021Hancock County, Taliaferro County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 1, 2021, 4:05 PM EST for Hancock County, Taliaferro County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2021, 4:05 PM EST (21:05 UTC)
Expired
Jan 1, 2021, 4:30 PM EST
In force
25 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Hancock County, GA, Taliaferro County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS82 KFFC 012105
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
405 PM EST Fri Jan 1 2021
 
GAZ050-051-060-061-012130-
Taliaferro GA-Putnam GA-Hancock GA-Greene GA-
405 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN PUTNAM...
NORTHWESTERN HANCOCK AND SOUTHEASTERN GREENE COUNTIES UNTIL 430 PM
EST...

At 405 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Greensboro to near Underwood...and moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief 
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs 
           and blowing around of light...unsecured objects...the 
           leading edge of this line of storms has also exhibited 
           areas of localized rotation. A brief tornado could 
           quickly form.

Some locations in the path of these storms include
Greensboro, Sparta, Crawfordville, Union Point, White Plains, Siloam,
Liberty, Springfield, Veazey, Robinson, Oconee Springs Park, Daniel
Springs, Powelton, Shoulderbone, Lyneville and Alexander Stephens
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3348 8285 3347 8287 3345 8286 3328 8292
      3317 8320 3318 8323 3362 8315 3367 8291
      3362 8288 3364 8287 3364 8286 3354 8282
TIME...MOT...LOC 2105Z 231DEG 37KT 3357 8313 3318 8320 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:42 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 1, 3:42 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
342 PM EST Fri Jan 1 2021

...Friday Afternoon Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

A prefrontal line of showers and a few embedded isolated
thunderstorms continues to push eastward across the forecast area
this afternoon. The approaching cold front extends southward across
central Alabama from a surface low currently over the mid-
Mississippi Valley. Meanwhile, the last vestiges of a surface wedge
are slowly being scoured out of far northeast Georgia as the surface
front lifts northward. As far as the severe threat is concerned, the
limiting factor continues to be low surface instability despite
plentiful shear. With that said, through the reminder of the
afternoon, a marginal severe risk will remain given a strong low-
level jet and increasing low-level warm advection along the warm
front. Any thunderstorms that continue to be able to strengthen in
this zone would bring an isolated damaging wind gust or brief spin-
up tornado threat.

Otherwise, while PWs are elevated, quick storm motion has served to
limit overall precipitation accumulations. However, areas where
precipitation has had more of an opportunity to train from this
morning through this afternoon have received higher totals,
particularly across northeast Georgia. Localized minor hydrological
issues remain possible in these locations through this evening
by which time the rain tapers off.

By Saturday morning, the cold front will have made progress into
eastern/central portions of the CWA where it will stall. The morning
will bring a brief respite of drier conditions across much of the
area, with the exception of perhaps the far southeastern CWA. Dry
weather will be short-lived, though, as a shortwave lifts northeast
out of Texas into the ArkLaTex. This will induce the development of
a low along the front, and moisture will quickly surge back
northward into the area. Thus, PoPs will be on a quick increase from
tomorrow afternoon into tomorrow night, particularly across the
southeastern half of the area. No strong or severe thunderstorms are
expected given very weak instability. However, heavy rainfall totals
are possible in southeastern portions of the CWA, particularly
overnight tomorrow night where totals could approach 2". These
totals could be sufficient for localized minor hydro concerns,
though significant flooding issues are not expected.

RW

.LONG TERM /Sunday through Friday/...

The long term period will be much quieter than the short term as
the forecast area returns to mostly clear and dry, diurnal
conditions following a cold front that will drop PWATS below 0.5
inches through at least Wednesday night. In the meantime, surface
high pressure will take hold with upper-level ridging aloft
allowing afternoon high temps to climb into the 50s and low 60s
each day for the first half of the week.

Afterwards, another synoptic trough will once again set up over
the eastern CONUS with a storm system expected sometime between
Thursday and Friday night. Models are beginning to come into
alignment but there are still major discrepancies as to the
timing of this frontal system, up to 18 hours in some cases, but
improving from timing differences during the previous shift. There
will also be an chance for some light snow showers for North
Georgia with some rap around moisture Thursday night into Friday
morning, but we'll have to see if colder temperatures continue to
hang around with the precip as the week progresses.

Thiem

&&

.AVIATION... 18Z Update... Shra and iso tsra affecting TAF sites
will gradually shift east through the afternoon. Tsra threat will
end at ATL sites and CSG by 19z with a threat at AHN/MCN through
around 22-23z. Otherwise, IFR cigs should remain largely the rule
through afternoon, though some brief, patchy improvement to MVFR
or even VFR remain possible at times. More persistent improvement
to VFR is more likely by 10-12z Saturday. Winds will shift from
SSE to SSW between 18-19z at ATL/CSG sites and remain SW
thereafter. Speeds as high as 10-12kts will diminish to 4-8kts by
evening.

//ATL Confidence...18Z Update...
Low to medium confidence on cigs through tonight.
High confidence on winds and precip timing.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  66  45  55 /  60  50  90   5
Atlanta         50  63  42  51 /  30  40  70   5
Blairsville     45  62  39  46 /  50  10  60  10
Cartersville    46  62  40  51 /  30  20  50   5
Columbus        53  66  43  55 /  30  70  70   5
Gainesville     49  63  44  51 /  50  30  80   5
Macon           58  67  46  59 /  60  80  90   5
Rome            46  62  40  51 /  20  10  40   5
Peachtree City  49  66  41  54 /  30  50  60   5
Vidalia         65  70  54  62 /  70  90  90   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Thiem
AVIATION...RW
Hazardous weather outlook, Jan 1, 3:39 PM EST, 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
339 PM EST Fri Jan 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
339 PM EST Fri Jan 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Tornado watch in effect across portions of east and central
Georgia through 8pm.

Showers and a few thunderstorms are moving across the state this
afternoon. There is a risk for a few strong to severe thunderstorms
capable of producing damaging winds and even a brief tornado.
Locally heavy rain will also elevate the flood risk for low-lying
and poor drainage areas. The severe threat should end west to east
by early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Another round of showers and isolated thunderstorms are expected
across south-central Georgia on Saturday and Saturday night. A few
storms could become strong to severe, with damaging winds being the
primary hazard with any severe storms that occur. A localized flash
flood threat will also exist with additional heavy rainfall across
parts of central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested today given the relative
isolated nature of any severe weather. However, spotters are
encouraged to submit reports of severe weather through the web by
going to weather.gov/atlanta. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Jan 1, 12:08 PM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1208 PM EST Fri Jan 1 2021

GAZ053-054-056-067>069-078-079-011745-
Harris GA-Fayette GA-Upson GA-Coweta GA-Spalding GA-Meriwether GA-
Talbot GA-Pike GA-
1208 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...FAYETTE...
NORTHWESTERN UPSON...EASTERN COWETA...WESTERN SPALDING...EASTERN
MERIWETHER...NORTHWESTERN TALBOT AND PIKE COUNTIES UNTIL 1245 PM
EST...

At 1208 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Sharpsburg to near Waverly Hall...and moving northeast at 50 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Fayetteville, Greenville, Peachtree City, Tyrone, Manchester, Senoia,
Woodbury, Waverly Hall, Brooks, Warm Springs, Woodland, Molena,
Williamson, Sharpsburg, Turin, Haralson, Woolsey, Gay, Sunset Village
and Starrs Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3340 8469 3354 8453 3355 8444 3350 8442
      3348 8439 3346 8438 3344 8440 3342 8440
      3341 8439 3336 8440 3335 8439 3335 8434
      3288 8438 3263 8475
TIME...MOT...LOC 1708Z 227DEG 43KT 3338 8464 3275 8468

WIND...50MPH
Special weather statement, Jan 1, 12:45 PM EST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1245 PM EST Fri Jan 1 2021

GAZ056>058-068-070-071-011815-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Pike GA-Henry GA-
1245 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHERN LAMAR...
NORTHWESTERN MONROE...SPALDING...EASTERN PIKE AND SOUTHERN HENRY
COUNTIES UNTIL 115 PM EST...

At 1245 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Sunny Side
to Meansville...and moving northeast at 40 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Griffin, McDonough, Barnesville, Jackson, Zebulon, Hampton, Locust
Grove, Flovilla, Milner, Jenkinsburg, Orchard Hill, Meansville, Sunny
Side, Aldora, East Griffin, Blacksville, Ola, Worthville, Walker Mill
and Rover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3335 8434 3352 8404 3349 8403 3350 8402
      3348 8395 3345 8392 3345 8393 3339 8389
      3338 8386 3335 8386 3314 8394 3299 8434
      3299 8437
TIME...MOT...LOC 1745Z 242DEG 35KT 3334 8430 3305 8428

WIND...50MPH
Special weather statement, Jan 1, 1:35 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EST Fri Jan 1 2021

GAZ069-079>081-091-092-011900-
Schley GA-Taylor GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
135 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY...TAYLOR...
NORTHEASTERN MARION...UPSON...NORTHWESTERN CRAWFORD AND TALBOT
COUNTIES UNTIL 200 PM EST...

At 135 PM EST...a line of strong thunderstorms was along a line
extending from Big Lazer Creek Wma to Tazewell...and moving northeast
at 55 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Thomaston, Buena Vista, Butler, Talbotton, Yatesville, Junction City,
Lincoln Park, The Rock, Sunset Village, Murrays Crossroads, Rupert,
Oakland, Howard, Logtown, Tazewell, Doyle, Salem, Prattsburg, Big
Lazer Creek Wma and Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8453 3299 8422 3299 8420 3287 8412
      3285 8412 3281 8408 3249 8413 3240 8420
      3240 8425 3230 8426 3224 8455
TIME...MOT...LOC 1835Z 224DEG 47KT 3279 8443 3238 8446

WIND...50MPH
Local storm report, Jan 1, 3:35 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EST FRI JAN 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TORNADO          1 NW DAMES FERRY        33.03N  83.75W
01/01/2021                   MONROE             GA   EMERGENCY MNGR

            *** 1 INJ *** A MOBILE HOME WAS OVERTURNED NEAR THE
            INTERSECTION OF GA-18 AND GA-87, INJURING ONE FEMALE
            OCCUPANT. NUMEROUS TREES WERE ALSO SNAPPED AND UPROOTED
            IN THE AREA.

&&

EVENT NUMBER FFC2100001

RWILLIS
Special weather statement, Jan 1, 3:58 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EST Fri Jan 1 2021

GAZ081>083-094-095-012130-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
358 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...BIBB...NORTHERN
HOUSTON...CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 430 PM EST...

At 358 PM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Lee Pope, or near Fort Valley...moving
northeast at 35 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Macon, Fort Valley, Warner Robins, Centerville, Byron, Payne, Payne
City, Lake Tobesofkee, Jack Brown Estates, Rutland, Huber, Cross
Keys, Wesleyan, Lizella, Powerville, Skipperton, Elberta, Lee Pope,
Franklinton and Middle Georgia Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3262 8406 3292 8373 3290 8367 3289 8366
      3289 8362 3288 8359 3287 8358 3287 8356
      3284 8352 3285 8352 3270 8348 3251 8396
TIME...MOT...LOC 2058Z 237DEG 29KT 3260 8393

WIND...50MPH
Special weather statement, Jan 1, 4:05 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EST Fri Jan 1 2021

GAZ050-051-060-061-012130-
Taliaferro GA-Putnam GA-Hancock GA-Greene GA-
405 PM EST Fri Jan 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...EASTERN PUTNAM...
NORTHWESTERN HANCOCK AND SOUTHEASTERN GREENE COUNTIES UNTIL 430 PM
EST...

At 405 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near
Greensboro to near Underwood...and moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind and increased chance of a brief
           tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Greensboro, Sparta, Crawfordville, Union Point, White Plains, Siloam,
Liberty, Springfield, Veazey, Robinson, Oconee Springs Park, Daniel
Springs, Powelton, Shoulderbone, Lyneville and Alexander Stephens
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3348 8285 3347 8287 3345 8286 3328 8292
      3317 8320 3318 8323 3362 8315 3367 8291
      3362 8288 3364 8287 3364 8286 3354 8282
TIME...MOT...LOC 2105Z 231DEG 37KT 3357 8313 3318 8320

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 1:26 AM ESTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Butts, Cherokee, Clarke and 47 more9 hr
Jan 1, 11:14 AM ESTSpecial Weather StatementFFCHarris, Troup31 min
Jan 1, 11:32 AM ESTTornado WarningFFCHarris, Meriwether, Troup28 min
Jan 1, 11:48 AM ESTSpecial Weather StatementFFCForsyth27 min
Jan 1, 12:08 PM ESTSpecial Weather StatementFFCFayette, Meriwether, Pike37 min
Jan 1, 12:45 PM ESTSpecial Weather StatementFFCButts, Henry, Lamar, Spalding30 min
Jan 1, 1:35 PM ESTSpecial Weather StatementFFCMarion, Talbot, Taylor, Upson25 min
Jan 1, 1:44 PM ESTRiver Flood WarningFFCForsyth, Fulton44 hr
Jan 1, 2:01 PM ESTTornado WarningFFCCrawford, Monroe, Taylor, Upson29 min
Jan 1, 2:35 PM ESTTornado WarningFFCJones, Monroe25 min
Jan 1, 2:50 PM ESTRiver Flood WarningFFCForsyth15 hr
Jan 1, 2:57 PM ESTTornado Warning Tornado observedFFCBaldwin, Jasper, Jones, Monroe, Putnam23 min
Jan 1, 3:04 PM ESTTornado WarningFFCGreene, Hancock, Taliaferro, Warren26 min
Jan 1, 3:28 PM ESTTornado WarningFFCTaliaferro, Warren, Wilkes32 min
Jan 1, 3:36 PM ESTTornado WarningFFCGreene, Hancock, Putnam24 min
Jan 1, 3:39 PM ESTTornado WarningFFCBaldwin, Hancock, Putnam22 min
Jan 1, 3:58 PM ESTSpecial Weather StatementFFCBibb, Peach32 min
Jan 1, 4:30 PM ESTSpecial Weather StatementFFCJones30 min
Jan 1, 4:33 PM ESTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes27 min
Jan 1, 5:37 PM ESTSpecial Weather StatementFFCGlascock, Washington23 min
Jan 1, 6:07 PM ESTSpecial Weather StatementFFCDodge, Johnson, Laurens23 min
Jan 1, 6:09 PM ESTSpecial Weather StatementFFCGlascock, Jefferson36 min
Jan 1, 6:34 PM ESTSpecial Weather StatementFFCJohnson, Treutlen41 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.